Missouri, 2015Lightning Strike in Missouri, May 15, 2015
May 15, 2015 · NWS MEG · 1 event in 1 county or zone
A warm front pushed through the Missouri Bootheel during the morning hours with moist and unstable air spreading over the region. An upper level disturbance moving through triggered numerous showers and thunderstorms during the afternoon hours on May 15, 2015.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front pushed through the Missouri Bootheel during the morning hours with moist and unstable air spreading over the region. An upper level disturbance moving through triggered numerous showers and thunderstorms during the afternoon hours on May 15, 2015. Lightning near Hayti resulted in a fatality.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 15, 2:22 PM CST, 8 minutes earlier.
Area forecast discussion, May 15, 2:22 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CDT FRI MAY 15 2015
.DISCUSSION...
SHOWERS AND THUNDERSTORMS ARE OCCURRING OVER MUCH OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AS WELL AS PORTIONS OF NORTH
MISSISSIPPI AND SOUTHWEST TENNESSEE. EXPECT THESE SHOWERS AND
THUNDERSTORMS TO CONTINUE TO PUSH OFF TO THE NORTH OVER THE NEXT
COUPLE OF HOURS. AS THE SUN BEGINS TO SET...EXPECT ANY LINGERING
ACTIVITY TO DIE OUT FROM THE LOSS OF DAYTIME HEATING.
AROUND MIDNIGHT...EXPECT ANOTHER SHORTWAVE TO BEGIN MOVE INTO THE
MIDSOUTH. THIS SHORTWAVE IS CURRENTLY SETTING OFF CONVECTION
ACROSS SOUTHERN MISSISSIPPI. THIS AREA OF CONVECTION WILL MOVE
NORTHWARD INTO THE CWA AROUND MIDNIGHT. IT MAY BE FALLING APART AT
THAT TIME BUT STILL EXPECT SHOWERS TO AFFECT AT LEAST NORTH
MISSISSIPPI AND EAST CENTRAL ARKANSAS. LOWS WILL BE IN THE UPPER
60S.
THE OVERNIGHT ACTIVITY WILL LIKELY DIE OUT AS SUNRISE APPROACHES.
HOWEVER BY 8-9 AM...EXPECT REDEVELOPMENT OF SHOWER AND
THUNDERSTORM ACTIVITY ACROSS THE ENTIRE MIDSOUTH AS THE SHORTWAVE
WILL STILL BE LOCATED OVER THE REGION. THE SHOWER AND THUNDERSTORM
ACTIVITY WILL OCCUR THROUGH MOST OF THE DAY. AROUND
SUNRISE...ACTIVITY WILL BEGIN DYING OUT AS THE SHORTWAVE PULLS OUT
OF THE AREA AND FROM THE LOSS OF DAYTIME HEATING. HIGHS WILL BE IN
THE UPPER 70S TO AROUND 80 DUE TO ALL THE CONVECTION AND CLOUD
COVER EXPECTED OVER THE AREA.
SATURDAY NIGHT WILL LIKELY BE RELATIVELY DRY FOR MUCH OF THE
PERIOD. MODELS STILL CONTINUE TO SHOW A LINE OF SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS ARKANSAS DURING THE OVERNIGHT
HOURS ALONG AN APPROACHING COLD FRONT. THE LINE WILL PUSH INTO
EASTERN ARKANSAS LATE SATURDAY NIGHT INTO SUNDAY MORNING. THE LINE
WILL LIKELY BE IN THE DYING PHASE AS IT PUSHES IN BUT IT SHOULD
BRING RAIN TO AT LEAST THE WESTERN HALF OF THE CWA BEFORE DYING
OUT. THE REST OF SUNDAY MAY BE TRANQUIL WEATHER WISE. HIGHS MAY
JUMP BACK INTO THE MID 80S AS A RESULT.
BY SUNDAY NIGHT INTO TUESDAY TIME FRAME...REALLY HARD TO PINPOINT
WHAT EXACTLY IS GOING TO HAPPEN. THE NAM AND GFS SEEM TO BE
SLOWING UP THE PROGRESSION OF THE APPROACHING FRONT. HOWEVER THEY
BOTH INDICATE THAT ANOTHER LINE OF CONVECTION MAY DEVELOP ALONG
THE FRONT WHICH MAY STILL BE LOCATED TO THE NORTH AND WEST OF THE
CWA SUNDAY AFTERNOON INTO SUNDAY EVENING. THE LINE THEN WILL PUSH
INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY. WOULD THINK THIS
LINE WOULD ALSO BE IN THE DYING PHASES AS IT MOVES IN. BIG QUESTION
IS HOW QUICKLY THE FRONT WILL MOVE INTO THE AREA. THE 12Z ECMWF
INDICATES THE FRONT WILL MOVE IN ON MONDAY SETTING OFF
REDEVELOPMENT. THE 12Z NAM SHOWS THAT MONDAY MAY BE QUIET AFTER
INITIAL LINE DIES OUT AS FRONT MAY BE STILL LOCATED TO THE NORTH
AND WEST OF THE CWA. THE GFS IS KIND OF IN BETWEEN. FOR NOW WILL
CONTINUE TO CARRY HIGH POPS FOR MONDAY.
ALL MODELS INDICATE HIGH PRESSURE WILL MOVE INTO THE AREA TUESDAY
INTO TUESDAY NIGHT. THE HIGH WILL BRING COOLER AND DRIER
CONDITIONSBUT WILL BE SHORT-LIVED AS AN OVERRUNNING PATTERN WILL
SET UP OVER THE MIDSOUTH BY WEDNESDAY INTO THURSDAY NEXT WEEK.
KRM
&&
.AVIATION...
12Z TAF CYCLE
MOIST AND UNSTABLE AIRMASS PREVAILS ACROSS THE REGION. GOOD
SURFACE HEATING WILL RESULT IN SCATTERED TO NUMEROUS SHRAS AND
TSRAS ACROSS MUCH OF THE AREA THIS AFTERNOON. EXPECT ACTIVITY TO
DIMINISH WITH LOSS OF HEATING THIS EVENING. ANOTHER ROUND OF
SHRAS/TSRAS IS POSSIBLE LATER TONIGHT AND EARLY SATURDAY AS A
DISTURBANCE...NOW LOCATED OVER TEXAS...MOVES NORTHEAST OVER THE
AREA. TIMING OF SHRA/TSRAS IS DIFFICULT AT BEST AND CONFIDENCE
BEYOND 6 HRS IS LOW. EXPECT A PERIOD OF LOW CLOUDS EARLY SATURDAY
MORNING.
SOUTH WINDS AROUND 10 KTS THROUGH THE PERIOD...SLIGHTLY LESS
OVERNIGHT.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, May 15, 2:32 AM CST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT FRI MAY 15 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-161045-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
332 AM CDT FRI MAY 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR SATURDAY THROUGH
MONDAY WITH LOCALLY HEAVY RAINFALL THAT MAY LEAD TO FLOODING IN
SOME LOCATIONS. IN ADDITION...A FEW STRONG THUNDERSTORMS ARE
POSSIBLE SATURDAY AFTERNOON THROUGH MONDAY WITH STRONG GUSTY WINDS
AND SMALL HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
JCL
Lightning, Pemiscot
- When
- May 15, 2:30 PM CST to 2:31 PM CST
- Where
- Pemiscot County, 0.84 mi N of Hayti
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 36.242, -89.748
Lightning struck a tree in Hayti City Park which then fell on a vehicle. The person inside the vehicle was killed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in New Mexico, May 15 to 16, 20151 death · 1 injured · 1 in hail · 4 events
- Tornadoes and Flash Flooding in Texas, May 15, 20154 injured · $615,000 · EF1 · 24 events
- Tornadoes and Hail in Missouri, May 15 to 17, 2015$1.0 million · EF1 · 35 events
- Flooding in Nebraska, May 15 to 31, 2015$9.1 million · 3 events
- Flash Flooding and Damaging Winds in Arkansas, May 15 to 20, 2015$75,000 · 52 kt wind · 12 events
- Tornadoes and Hail in Colorado, May 15, 2015$15,000 · EF1 · 19 events
- Damaging Winds in Illinois, May 15, 2015$74,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Mississippi, May 15 to 16, 2015$52,000 · 1 in hail · 11 events
- Flash Flooding and Damaging Wind in Texas, May 15, 2015$21,000 · 50 kt wind · 16 events
- Tornado and Hail in Wyoming, May 15, 2015EF1 · 3 events
- Tornadoes and Hail in Nebraska, May 15, 2015EF0 · 23 events
- Flash Flood and Damaging Wind in Texas, May 15, 2015$22,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572441.